Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 19, 2002, 4:49 PM CDT for Dade County, Lawrence County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2002, 4:49 PM CDT (21:49 UTC)
- Expired
- Apr 19, 2002, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dade County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 192149
SVRSGF
MOC057-109-192230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT FRI APR 19 2002
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAWRENCE COUNTY IN MISSOURI
DADE COUNTY IN MISSOURI
* UNTIL 530 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
NICKELS...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GOLDEN CITY TO MOUNT
VERNON...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LOCKWOOD BY 455 PM CDT.
GREENFIELD...EVERTON BY 505 PM CDT.
THE TOWNS OF MEINERT...RED OAK...HOBERG...PENNSBORO AND SOUTH
GREENFIELD ARE ALSO IN THE PATH OF THESE STORMS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3734 9417 3705 9384 3729 9361 3759 9364
3761 9407 3740 9413
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:59 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 19, 1:59 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 159 PM CDT FRI APR 19 2002 MAIN FOCUS THIS PERIOD WILL BE WITH THUNDERSTORM CHANCES/AMOUNTS/STRENGTH. SURFACE FRONT WAS STILL TO THE NORTHWEST OF CWA FROM SOUTH OF KANSAS CITY AND EMPORIA...TO NORTH OF CHANUTE. TEMPERATURES IN THE UPPER 50S TO LOW 60S BEHIND THE FRONT...WHILE AHEAD OF THE FRONT IN THE 70S AND 80S WITH DEW POINTS IN THE UPPER 60S TO LOW 70S. MCS OUTFLOW OVER CENTRAL MO THIS MORNING SPARKED ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT BY LATE MORNING AND HAS PUSHED OUT OF THE AREA FOR NOW. MORE CONVECTION DEVELOPED OVER CENTRAL OK...AND THAT IS PUSHING NORTHEAST...EVENTUALLY INTO THE CWA BY LATE AFTERNOON. SHOULD ALSO BEGIN TO SEE SOME CONVECTION DEVELOP FURTHER NORTH ALONG THE FRONT AS IT SAGS INTO THE CWA THIS EVENING. MODELS ARE IN DECENT AGREEMENT THROUGH THE PERIOD...AND SLOWLY SAG THE SURFACE FRONT THROUGH MOST OF THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ARE EXPECTED...WITH PW VALUES FROM 1.5 TO 1.7 INCHES. SEVERE THREAT LOOKS TO MAINLY BE WITH HAIL. 18Z SOUNDING FROM SGF SHOWS LITTLE OR NO CAP...WITH JUST OVER 2000 J/KG CAPE VALUES AND WBZ OF 10500FT. SOUNDINGS ALSO FAIRLY SATURATED TO ABOUT 15KFT. PW VALUES WERE 1.62 IN. WITH RECENT HEAVY RAINS...ESPECIALLY OVER THE SOUTHERN PORTION OF THE CWA...AND WITH THE POTENTIAL FOR HEAVY RAINS FROM THIS EVENING THROUGH SUNDAY...WILL BE ISSUING A FLOOD WATCH FOR THE ENTIRE AREA BEGINNING THIS AFTERNOON. FRONT (IF IT ACTUALLY MAKES IT) PROGGED TO BECOME STATIONARY ACROSS NORTHERN ARKANSAS ON SATURDAY MORNING. UPPER WAVE SHIFTS EAST INTO THE ROCKIES AND HIGH PLAINS REGION. LOW LEVEL MOISTURE SHOULD OVERRUN THE FRONT WITH THE THREAT OF SHOWERS/THUNDERSTORMS AND HEAVY RAIN CONTINUING ACROSS THE CWA. THE BEST CHANCE OF SEVERE WILL OCCUR ACROSS SOUTHERN MISSOURI IN THE VICINITY OF THE FRONT. THE UPPER WAVE BEGINS TO LIFT NORTHEAST INTO KS/NEBRASKA WITH THE THREAT OF HEAVY RAIN TO CONTINUE INTO SATURDAY NIGHT AS THE SURFACE WAVE BEGINS TO LIFT NORTH AND BACK INTO THE AREA. THE UPPER WAVE THEN SHIFTS INTO IA/MO ON SUNDAY WITH CDFNT PUSHING THROUGH THE CWA AND FINALLY ENDING THE RAIN LATE SUNDAY. MUCH COOLER AIR THEN WORKS INTO THE AREA SUNDAY NIGHT INTO MONDAY...WITH SOME NORTHERN ZONES POSSIBLY DIPPING INTO THE 30S FOR OVERNIGHT LOWS. HOPE TO HAVE ISC GRIDS OUT BY 3 PM. .SGF... MO...FLOOD WATCH FOR TONIGHT THROUGH SATURDAY NIGHT FOR ZONES MOZ055>058...MOZ066>071...MOZ077>083...MOZ088>098...MOZ101>106. KS...FLOOD WATCH FOR TONIGHT THROUGH SATURDAY NIGHT FOR ZONES KSZ073...KSZ097...KSZ101. LINDENBERG
In the hours before
Local storm report, Apr 19, 11:46 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1146 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM WAYNESVILLE MO .75 INCH HAIL
04/19/02 PULASKILocal storm report, Apr 19, 11:49 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM 7 W SALEM MO 1.75 INCH HAIL
04/19/02 DENT REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 19, 12:37 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1154 AM 4 E LENOX MO WIND DAMAGE
04/19/02 DENT TREES DOWN ACROSS HWY
H. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1154 AM SALEM MO WIND DAMAGE
04/19/02 DENT TREES DOWN ON POWER
LINES IN THE CITY
LIMITS. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Special weather statement, Apr 19, 1:00 PM CDT, 3 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI APR 19 2002 ...LOCALIZED FLOODING AND SEVERE THUNDERSTORMS POSSIBLE... * HAZARDOUS WEATHER THREAT(S)... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL UP TO 1 INCH IN DIAMETER...DAMAGING WINDS UP TO 70 MPH...AND LOCALIZED FLOODING. * THREAT AREAS AND TIMING... SOUTHEAST KANSAS...ALL OF CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON AND TONIGHT. * DISCUSSION... A COLD FRONT WILL SLOWLY PUSH SOUTH INTO CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT THIS AFTERNOON...AND WILL CONTINUE ACROSS THE AREA TONIGHT. SOME SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WIND AND LARGE HAIL AS THE MAIN THREATS. ALONG WITH THE POTENTIAL FOR SEVERE WEATHER... VERY HEAVY RAINS WILL BE POSSIBLE...ALONG WITH FLASH FLOODING. * SPOTTER ACTIVATION OUTLOOK... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE OZARKS REGION. * EXTENDED OUTLOOK... THE COLD FRONT WILL HANG UP IN NORTHERN ARKANSAS TONIGHT...WITH THE THREAT OF SHOWERS AND THUNDERSTORMS CONTINUING INTO SUNDAY. HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS...ALONG WITH THE CONTINUED THREAT OF FLOODING. LINDENBERG
Special weather statement, Apr 19, 1:30 PM CDT, 3 hours 19 minutes before
MOZ055>058-067>071-078>083-089>092-191845- SPECIAL WEATHER STATEMENT...SEVERE THUNDERSTORM WATCH CANCELLATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CDT FRI APR 19 2002 SEVERE THUNDERSTORM WATCH NUMBER 124 HAS BEEN CANCELLED...EFFECTIVE IMMEDIATELY. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA FOR THE NEXT SEVERAL HOURS. A WARM AND UNSEASONABLY HUMID AIRMASS WILL REMAIN OVER THE REGION THIS AFTERNOON...WITH PARTIAL SUNSHINE EXPECTED TO ENHANCE THE INSTABILITY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION LATE THIS AFTERNOON INTO THIS EVENING. PLEASE CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION FOR ANY WATCHES THAT MAY BE ISSUED LATER TODAY. BOOKBINDER
Special weather statement, Apr 19, 4:10 PM CDT, 39 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200300- SPECIAL WEATHER STATEMENT...SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 PM CDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 128...IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL TO TWO INCHES IN DIAMETER...DAMAGING WIND GUSTS TO 70 MPH...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:45 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 45 min |
| Apr 19, 11:17 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 43 min |
| Apr 19, 11:40 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 35 min |
| Apr 19, 11:58 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 47 min |
| Apr 19, 12:00 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 45 min |
| Apr 19, 12:14 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 46 min |
| Apr 19, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dallas, Hickory, Polk, St. Clair | 63 min |
| Apr 19, 5:04 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 56 min |
| Apr 19, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 50 min |
| Apr 19, 5:49 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| Apr 19, 6:15 PM CDT | Flash Flood Warning | SGF | Maries, Miller, Pulaski | 6 hr |
| Apr 19, 6:26 PM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
| Apr 19, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.